MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; POINTLOCK SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the x-ray provided confirms one pointlock set screw loosened in the postoperative period.Additional units of separation are unable to be confirmed via x-ray.A singular cause in these cases is not evident.Identified associations with loss of construct rigidity include long constructs (including the s2ai spine segment), heavy intra-operative clinical manipulation (e.G., spinal derotation), and method/order of construct tightening.Failure modes are dependent on numerous factors, including, but not limited to, patient selection, pathology, surgical plan, technique, and implant/instrument design.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
A patient underwent a 1 level spinal surgery from level l4-l5 on (b)(6) 2021 consisting of seaspine's mariner pedicle screw system.Seaspine was made aware that multiple set screws loosened 2 months postoperatively.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
POINTLOCK SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165137
MDR Report Key14115647
Report Number3012120772-2022-00015
Device Sequence Number5755326
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown